Aa
Aa
A
A
A
Close
Avatar universal

hot flahses

Hi ,
Can any one tell me please , I have a breast cancer removal and overies removal two years ago, after thet i am in medication tamoxfen amd vit. i had a hot flashes but its reduced after that now i am in a ( hard ) diet with 5 days aweek exercise but the hot flases getting to much in order that i cannot sleep at nite>
Dose the diet and exercise with tamoxfen exhilarate hot flashes ?
Please answer me
Thank you
5 Responses
962875 tn?1314210036
You were put into "surgical menopause" by having your ovaries removed, and are now taking tamoxifen, which can also cause hot flashes.

There are several antidepressants, such as Effexor, that can help. It is very important to select one that will not interefere with the effectiveness of tamoxifen. (See my thread "Tamoxifen Interactions," 10/24/09, for more information about this.) Accupuncture and exercise have also been found to reduce hot flashes. Vaginal dryness can be improved oil-based moisturizers such as Replens or K-Y Liquibeads. Other  remedies with which some women report good results include olive or coconut oil, Vitamin E, Sylk (made from kiwi vine extract), aloe vera, or Corn Huskers Lotion.

Best wishes...
962875 tn?1314210036
Avatar universal
Thank you bluebutterfly2222 for answering me, but i cannot take antidepressants because i had e very bad experience with it so i am not welling to take any other antidepressant, i am trying to reduce the hot flashes with other thing like exercise  with a diet but the hot flashes becomes worst than before > Dose the diet with  exercise do that or it dose not affects

Thank you again
god bless you
962875 tn?1314210036
Usually exercise helps, rather than making hot flashes worse. A heathful diet is a good idea for your general health, and while it may or may not improve your symptoms, it should not make them worse. A normal multivitamin should not worsen things either, but  niacin, esp. in larger doses,  can cause a reaction--"flushes" that might feel similar to hot flashes.

I don't know your age, but women who have undergone surgical menopause at an early age tend to have more trouble with hot flashes than women who might have been reaching a natural menopause anyway.

Since you can't take antidepressants, talk with your GYN. There are some other meds, neither hormonal nor antidepressant, that may help with the hot flashes.

Sorry not to be able to help more.

Best wishes...

Avatar universal
Hi,
Just thought I'd add some additional herbal remedies that my oncologist said were OK to try: besides Vitamin E, there's evening primrose oil, flax seed, black cohash and red clover. He says they only help about 50% of women, but they won't hurt you and are worth a try. My primary care doctor also recommends Remifemen, which combines some of these and has worked for some of her patients. I can certainly empathize with you---my hot flashes are so bad that my onc is holding off on the
tamoxifen until they hopefully decrease some. I had surgical menopause at 56 and
5 years later, the symptoms are still pretty bad---YUCK!
Hope this information is helpful to you and please let us know if something works. Wishing you all thes best!
nc
Have an Answer?

You are reading content posted in the Breast Cancer Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
A quick primer on the different ways breast cancer can be treated.
Diet and digestion have more to do with cancer prevention than you may realize
From mammograms to personal hygiene, learn the truth about these deadly breast cancer rumors.
Breast cancer is not an inevitability. From what you eat and drink to how much you exercise, learn what you can do to slash your risk.
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.